Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 30, 2021, 11:49 AM EDT for Monroe County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 11:49 AM EDT (15:49 UTC)
- Expired
- Jun 30, 2021, 12:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WWUS82 KMFL 301549
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Wed Jun 30 2021
FLZ075-301615-
Mainland Monroe FL-
1149 AM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY
UNTIL 1215 PM EDT...
* At 1149 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 12 miles southeast of Wilderness
Waterway, or 18 miles north of Northwest Cape Sable, moving
northwest at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Wilderness Waterway and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2545 8127 2548 8128 2562 8135 2578 8122
2555 8094 2540 8106
TIME...MOT...LOC 1549Z 118DEG 13KT 2549 8107
$$
FELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 10:00 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 30, 10:00 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Miami FL 1000 AM EDT Wed Jun 30 2021 .UPDATE... Soggy pattern continues today, though coverage is not as widespread as this time yesterday morning thanks to a brief pocket of drier air in the lower-levels somewhat inhibiting widespread convection. This is short-lived as scattered to numerous showers and storms are expected once again mid-late morning and through the afternoon across South FL. Upper-level ridging remains anchored across the Atlantic to Mid-Atlantic coast today while a surface ridge rests across the SE CONUS. This will keep deep E flow across the region the next 12 hours or so before veering from the SE. 06/30 12Z RAOB analysis sampled a notably moist air mass across the area (PW of 1.96 inches), with GOES-16 satellite derived PW's in excess of 2.0 inches to the west. Moisture across the CWA is ~1.5 standard deviations above the climatological mean, or in the 90th percentile. This combined with diurnal heating (especially if cloud breaks occur and sun peaks through) and both the Gulf (albeit weak) and Atlantic sea breezes will lead to increased surface/low-level convergence and consequently scattered to numerous showers and storms across the region. SE steering flow will push activity that develops along the east coast this morning towards the interior/west coast by the late morning to early afternoon hours. Hazards today include frequent cloud to ground lightning strikes, wind gusts up to 45 mph in the stronger showers/storms, small hail (500 mb temps are ~-8C), and localized flooding. Looks to be a mostly SPS kind of day across the CWA, however a non-zero potential for strong to low-end severe is not entirely ruled out (again, depends on cloud breaks), especially with forecast CAPE values ~4000 J/kg and the potential for strong, wet microbursts to occur. Temperatures this afternoon in the mid-80s, slightly below normal for this time of year. && .PREV DISCUSSION... (Issued 731 AM EDT Wed Jun 30 2021) AVIATION(12Z TAFS)... Mostly VFR this morning though expect conditions to deteriorate in any passing SHRA/TSRA along east coast sites. Coverage increases around 14-16Z along the Atlantic coast, thus prevailing SHRA and VCTS. For the interior and Gulf coast, best chance of SHRA/TSRA mainly 15-00Z, with periods of MVFR or lower conditions. Convection wanes overnight though may have to add VCSH/VCTS with later TAF cycles as confidence increases for the east coast. Short-fused TEMPOs/AMDs may be necessary as the day progresses as conditions could drop into the IFR range to potentially LIFR with the heavier SHRA/TSRA that pass over the TAF sites. PREV DISCUSSION... (Issued 317 AM EDT Wed Jun 30 2021) Short Term (Today through Thursday)... After another wet day and evening across most of South Florida, another area of showers and thunderstorms over the Atlantic waters is poised to move onshore and affect east coast metro areas during the pre-dawn hours. Some of this activity may weaken as it approaches the coast due to relative stable low levels over the peninsula, but still expect some of these showers and thunderstorms to hold together as they move onshore as we approach sunrise. Most of the interior and Gulf coast should remain dry early this morning. The overall weather pattern has changed little over the past few days. A mid-level trough extends over the central Gulf of Mexico and extends SE over the Straits of Florida and Cuba, while to the north and east a strong subtropical high pressure area is over the Carolinas and Mid-Atlantic. The resultant low/mid level wind flow is out of the E/SE which continues to transport deep moisture over South Florida, with broad upper level divergence contributing to upward vertical motion. Therefore, today will be a lot like the past few days with periods of showers and thunderstorms affecting the area, some of these with high rainfall rates which may lead to localized flooding. Consensus of the model guidance suggests that there may be more of a diurnal pattern to today's rainfall, and our forecast does show this to some extent, favoring east coast areas during the morning and early afternoon, and interior and Gulf coast during the afternoon and early evening. However, with the exception of a dry early morning across SW Florida, we're keeping rain chances fairly high through the day over most areas in line with the pattern of the past few days. Not much change expected tonight and Thursday as moisture values stay quite high with precipitable water values around 2 inches. The SE flow-driven diurnal cycle may be slightly more prominent and favor the daytime period on Thursday, but most areas still have a decent shot of rainfall at any time. Heavy rain and localized flooding remain a possibility through Thursday. Temperatures will remain slightly below normal due to cloud cover and rainfall. LONG TERM (Friday Through Wednesday)... The wet weather pattern will remain in place across South Florida on Friday as a ridge of high pressure in the western Atlantic gets pushed off more to the east southeast and flattened as a mid level trough digs into the eastern portion of the country. This will keep the winds around to more of a south southwesterly direction on Friday. With plenty of moisture advection continuing across the region, scattered to numerous showers and thunderstorms will remain in place. With the winds from a south southwest direction, the greatest chances of showers and thunderstorms will focus over the eastern areas and the Lake Okeechobee region during the afternoon and evening hours. With PWAT values hovering around 2 inches over the region, localized flooding will continue to be a possibility as the thunderstorms could contain heavy rainfall and they will continue to be slow moving. For the upcoming holiday weekend and into early next week, the latest computer model guidance continues to show plenty of lower level moisture remaining in place. This will allow for a chance of showers and thunderstorms each day. The models want to try to build the area of high pressure in the western Atlantic back into the region as the mid level trough lifts off to the northeast and into the northern Atlantic. If the high is strong enough, this will help to reduce the chances of showers and thunderstorms during this time frame as it will allow for some slightly drier air to move into the region. If the high does not build back in as strong, more tropical moisture will advect into the region which will allow for the increased chances of showers and thunderstorms to continue throughout the weekend. The forecast remains highly uncertain for the weekend and into early next week. A blend of the forecast models was used during this time frame indicating a chance of showers and thunderstorms each day with increasing chances towards the second half of the weekend and into early next week. Something else that needs to be monitored is a couple of tropical disturbances in the central Atlantic. The National Hurricane Center gives a 70 percent chance of development in this region over the next 5 days. At this time, it is still to early to determine if any of these tropical disturbances will have any affect on the weather pattern in South Florida early next week. This will continue to be monitored as the week progresses. AVIATION(06Z TAFS)... East coast terminals (TMB through PBI) will continue to see periods of MVFR or lower conditions in SHRA/TSRA through the forecast period, with higher chances of these terminals being affected through about 18z, then possibly decreasing after 18z but still remaining a possibility. For the interior and Gulf coast, best chance of SHRA/TSRA mainly 15z-00z, with periods of MVFR or lower conditions. MARINE... High pressure over the western North Atlantic will gradually shift south over the next few days, with the ridge axis over South Florida Friday through the upcoming weekend. High moisture values coupled with disturbances in the mid-levels of the atmosphere will lead to periods of showers and thunderstorms continuing for most of the forecast period. Gusty winds and rough seas could accompany any shower or thunderstorm that develops. E-SE winds today and tonight will be in the 10-15 knot range, then decrease to around 10 knots or less as the ridge sits over South Florida and winds become more S- SW. Seas will be mainly 3 feet or less. Beach Forecast... A moderate risk of rip currents today along the Atlantic coast, then decreasing through the upcoming weekend as wind and seas decrease. Scattered to numerous showers and thunderstorms are expected into the upcoming weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 88 76 90 / 40 70 30 50 West Kendall 76 89 76 91 / 40 60 30 50 Opa-Locka 76 88 75 91 / 40 70 30 60 Homestead 76 87 76 89 / 50 60 30 40 Fort Lauderdale 77 87 76 89 / 50 60 30 60 N Ft Lauderdale 76 87 76 88 / 40 60 30 60 Pembroke Pines 76 87 74 89 / 40 60 30 60 West Palm Beach 76 88 74 89 / 40 60 30 60 Boca Raton 77 88 76 89 / 40 60 30 60 Naples 74 88 76 89 / 50 70 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Fell Today through Thursday and Marine...99 Thursday Night through Tuesday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 30, 10:10 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1010 AM EDT Wed Jun 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1010 AM EDT Wed Jun 30 2021 ...Scattered to Numerous Thunderstorms... ...Moderate Rip Current Risk Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: Elevated rip current potential for all Atlantic beaches of South Florida. Thunderstorms: Scattered to numerous thunderstorms are expected, mainly in the morning through early afternoon across Southeast Florida, then primarily during the afternoon and early evening over interior and Gulf coast areas. Occasional to frequent cloud to ground lightning is possible with the stronger storms. Waterspouts: A few waterspouts are possible over the local waters in association with showers and thunderstorms. Wind: A few strong wind gusts in excess of 45 mph are possible over interior and Gulf coast areas this afternoon and early evening, with gusty winds with showers and thunderstorms over the local waters. Flooding: Localized flooding is possible with the heavier showers and thunderstorms. Hail: Small hail is possible along the Gulf coast and interior with strongest storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms will continue across South Florida through most of the upcoming holiday weekend and early next week. The main impacts are expected to be occasional lightning strikes, gusty winds, small hail, and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Local storm report, Jun 30, 7:45 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
745 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
06/29/2021 M40 MPH AMZ651 FL C-MAN STATION
DELAYED REPORT... A MARINE THUNDERSTORM WIND
GUST OF 40MPH / 35 KNOTS WAS RECORDED BY THE
STATION VAKF1 AT VIRGINIA KEY.
&&
KELLYSpecial weather statement, Jun 30, 11:44 AM EDT, 5 minutes before
Special Weather Statement National Weather Service Miami FL 1144 AM EDT Wed Jun 30 2021 FLZ071>074-301615- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 1144 AM EDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 1215 PM EDT... * At 1144 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Tamiami, or 8 miles southwest of Hialeah, moving northwest at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miramar, Doral, Medley, Pennsuco and Intersection Krome And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2584 8034 2577 8043 2588 8070 2609 8050 TIME...MOT...LOC 1544Z 118DEG 13KT 2581 8042 FELL
Special weather statement, Jun 30, 11:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Wed Jun 30 2021
FLZ075-301615-
Mainland Monroe FL-
1149 AM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY
UNTIL 1215 PM EDT...
* At 1149 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 12 miles southeast of Wilderness
Waterway, or 18 miles north of Northwest Cape Sable, moving
northwest at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Wilderness Waterway and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2545 8127 2548 8128 2562 8135 2578 8122
2555 8094 2540 8106
TIME...MOT...LOC 1549Z 118DEG 13KT 2549 8107
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 29, 8:30 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jun 30, 11:44 AM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jun 30, 12:17 PM EDT | Special Marine Warning | MFL | 43 min | |
| Jun 30, 12:49 PM EDT | Special Weather Statement | MFL | Monroe | 41 min |
| Jun 30, 12:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 30, 2:19 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.